Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 17, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 26, 2017, 2:07 PM MST. It took effect at Nov 26, 2017, 10:48 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 2:07 PM MST (21:07 UTC)
- In effect from
- Nov 26, 2017, 10:48 PM MST
- Expired
- Nov 27, 2017, 2:23 AM MST
- In force
- 4 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
211 WWUS75 KTFX 262107 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 207 PM MST Sun Nov 26 2017 MTZ009>011-013-044-045-047-271200- /O.UPG.KTFX.HW.A.0013.171127T0700Z-171128T0000Z/ /O.NEW.KTFX.HW.W.0017.171127T0700Z-171128T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Chouteau-Toole- Liberty-Blaine- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Chinook, Harlem, and Hays 207 PM MST Sun Nov 26 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST MONDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from Midnight tonight to 5 PM MST Monday. the High Wind Watch is no longer in effect. * Winds: West 35 to 45 mph, with gusts near 65 mph. * Timing: Periods of strong winds are expected from late tonight through Monday. * Impacts: Strong winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. $$ MTZ012-046-048>051-271200- /O.EXT.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/ Cascade-Eastern Pondera-Southern Rocky Mountain Front- Eastern Teton-Judith Basin-Fergus- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 207 PM MST Sun Nov 26 2017 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * Winds: West 30 to 40 mph, with gusts near 60 mph. * Timing: Periods of strong winds are possible on Monday. * Impacts: Strong winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. $$ http://www.weather.gov/greatfalls
3 follow-up statements
090 WWUS75 KTFX 270345 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 845 PM MST Sun Nov 26 2017 MTZ009>011-013-044-045-047-271200- /O.CON.KTFX.HW.W.0017.171127T0700Z-171128T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Chouteau-Toole- Liberty-Blaine- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Chinook, Harlem, and Hays 845 PM MST Sun Nov 26 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST MONDAY... * Winds: West 35 to 45 mph, with gusts near 65 mph. * Timing: Periods of strong winds are expected from late tonight through Monday. * Impacts: Strong winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. $$ MTZ012-046-048>051-271200- /O.CON.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/ Cascade-Eastern Pondera-Southern Rocky Mountain Front- Eastern Teton-Judith Basin-Fergus- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 845 PM MST Sun Nov 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MST MONDAY THROUGH MONDAY AFTERNOON... * Winds: West 30 to 40 mph, with gusts near 60 mph. * Timing: Periods of strong winds are possible on Monday. * Impacts: Strong winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. $$ http://www.weather.gov/greatfalls
990 WWUS75 KTFX 270548 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1048 PM MST Sun Nov 26 2017 MTZ050-051-271800- /O.EXB.KTFX.HW.W.0017.171127T0548Z-171127T1200Z/ /O.CON.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/ Judith Basin-Fergus- Including the following locations Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 1048 PM MST Sun Nov 26 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST MONDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MST MONDAY THROUGH MONDAY AFTERNOON... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect until 5 AM MST Monday. * Winds: West 35 to 50 mph with gusts to 70 mph during the overnight tonight. West wind 25 to 35 mph with possible gusts up to 60 mph Monday morning through Monday afternoon. * Timing: Periods of strong winds are occurring now, and will be possible again later Monday morning through Monday afternoon. * Impacts: Damaging winds will blow down trees and power lines. Some power outages and property damage are expected. Travel will be difficult, especially for lightweight and high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009>011-013-044-045-047-271800- /O.CON.KTFX.HW.W.0017.171127T0700Z-171128T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Chouteau-Toole- Liberty-Blaine- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Chinook, Harlem, and Hays 1048 PM MST Sun Nov 26 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * Winds: West 25 to 35 mph with gusts up to 60 mph. * Timing: Periods of strong winds are expected from late tonight through Monday. * Impacts: Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for lightweight and high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. $$ MTZ012-046-048-049-271800- /O.CON.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/ Cascade-Eastern Pondera-Southern Rocky Mountain Front- Eastern Teton- Including the following locations Great Falls, Cascade, Belt, Kings Hill Pass, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 1048 PM MST Sun Nov 26 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM MST MONDAY THROUGH MONDAY AFTERNOON... * Winds: West 25 to 40 mph with gusts up to 60 mph. * Timing: Periods of strong winds are possible on Monday. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. $$ http://www.weather.gov/greatfalls
666 WWUS75 KTFX 270923 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 223 AM MST Mon Nov 27 2017 MTZ050-051-280000- /O.CAN.KTFX.HW.W.0017.000000T0000Z-171127T1200Z/ /O.UPG.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/ /O.NEW.KTFX.HW.W.0018.171127T1400Z-171128T0000Z/ Judith Basin-Fergus- Including the following locations Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 223 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 7 AM this morning to 5 PM MST this afternoon. The High Wind Watch is no longer in effect. * Winds: West 20 to 35 mph with gusts up to 60 mph. * Timing: Later this morning through this afternoon. * Impacts: Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for lightweight and high-profile vehicles. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009>011-013-044-045-047-280000- /O.CAN.KTFX.HW.W.0017.000000T0000Z-171128T0000Z/ /O.NEW.KTFX.HW.W.0018.171127T1400Z-171128T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Chouteau-Toole- Liberty-Blaine- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Chinook, Harlem, and Hays 223 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 7 AM this morning to 5 PM MST this afternoon. * Winds: West 20 to 35 mph with gusts up to 60 mph. * Timing: Periods of strong winds are expected later this morning through this afternoon. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ012-048-049-271030- /O.CAN.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/ Cascade-Southern Rocky Mountain Front-Eastern Teton- 223 AM MST Mon Nov 27 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Watch. Gusty winds are expected today, but are expected to remain below warning criteria. $$ MTZ046-280000- /O.UPG.KTFX.HW.A.0013.171127T1400Z-171128T0000Z/ /O.NEW.KTFX.HW.W.0018.171127T1400Z-171128T0000Z/ Eastern Pondera- Including the following locations Brady and Conrad 223 AM MST Mon Nov 27 2017 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 7 AM this morning to 5 PM MST this afternoon. The High Wind Watch is no longer in effect. * Winds: West 15 to 30 mph with gusts up to 60 mph. * Timing: Periods of strong winds are possible today. * Impacts: Gusty winds will blow around unsecured objects. Power outages and property damage is possible. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 26, 10:53 AM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Nov 26, 10:53 AM MST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1053 AM MST Sun Nov 26 2017 ...UPDATED AVIATION... .UPDATE... Overall forecast remaining on track this morning. There is some concern for strong winds starting as early as this afternoon across southern and central portions this afternoon. Models showing a weak disturbance and strengthening jet may bring around 50 to 60 knots of wind at the mid levels. The lack of confidence comes with its ability to mix down. Soundings showing lower level inversions from the warm southwest flow ahead of the front. Decided to increase winds for today, but kept them below high wind criteria until the current High Wind Watch goes in effect. Still can't rule out an Isolated gusts of 60 mph this afternoon and early evening across the mentioned areas. Otherwise tonight's front remains on track. Snow accumulations still look light, and warm air may hold off snow across the lower elevations. If rain can change to snow tomorrow morning...timing of some moderate to brief heavy snow may impact those on the morning commute across the south. Stay tuned for updates later today. Anglin && .SYNOPSIS... An upper level ridge of high pressure will retreat east of the area this morning as our next storm system moves toward the area tonight into Monday, resulting in unseasonably mild air moving into Montana today. Afternoon highs today will generally be in the 60s for lower elevation locations, approaching record highs in a few locations. A fast-moving cold front will move through the region, producing some rain and mountain snow over the Rocky Mountain Front and across Southwest MT, while returning temperatures back to more normal November readings for much of the coming week. Breezy conditions can be expected through much of the week, with stronger winds this afternoon into Monday potentially causing some impacts to parts of north-central Montana. && .AVIATION... Updated 1800z. VFR conditions will prevail through this evening...with breezy conditions expected across most sites. Winds may further increase later this afternoon through the evening hours. Some sites may also see some low-level windshear this evening into Monday morning. A sharp cold front then looks to push across the region after 06z_Monday (tonight) into Monday morning. This will bring mainly rain chances from around the KHLN area and southward. Areas across the southwest, including KEKS and KBZN, may even see snow mix with rain at times Monday morning...mainly after 12Z. Any shower activity could produce MVFR to IFR conditons. Meanwhile...strong winds look to continue for sites from KGTF to KLWT and northward...with VFR conditions and little to no chances for precipitation. Strong cross barrier flow may cause some areas of mountain wave turbulence throughout the period...especially along the Rocky Mountain Front. Anglin && .PREV DISCUSSION... /ISSUED 510 AM MST Sun Nov 26 2017/ Today through Tuesday... Main high-impact concern in the short-term is the potential for strong to high winds, especially this afternoon through Monday afternoon. Upper-level ridging retreats east quickly by this afternoon, resulting in an increasing southwesterly jet stream aloft. This will help induce a rapidly deepening surface trough along the immediate Rocky Mountain Front this afternoon into this evening. Would not be surprised to see the combination of increasing upper level jet stream winds and isallobaric pressure changes result in a few high wind gusts late this afternoon into this evening. However, the primary widespread wind threat will be along and behind cold frontal passage across the region tonight into Monday. Confidence in high winds occurring is still medium confidence; thus, will just keep the watch as-is for this morning forecast package. This cold front and warm Pacific jet will bring a decent amount of moisture into southwest Montana tonight through early Monday afternoon. The very warm temperatures today will cool rapidly with onset of precipitation tonight into Monday, but it appears that temperatures will not fall quickly enough for accumulating snow to occur in valley locations, though a changeover from rain to wet snow will likely occur before precipitation ends. The active pattern continues into Tuesday with the arrival of another Pacific jet streak, resulting in continued breezy conditions from the Rocky Mountains across the plains. Winds may again flirt with needing highlights, and will bear close watching. CC Tuesday night through Sunday... A mild and breezy progressive pattern continues across the area through the end of the week. The period begins Tuesday night with the passage of a cold front across the region, resulting in some snow across primarily the Rocky Mountains and southwest Montana, with the greatest accumulating snows likeliest over the Rocky Mountains and the Gallatin Range. However, this system will be a very quick mover, which will limit overall accumulations. Upper- level ridging builds over the region Wednesday night and persists into Thursday, with increasing southwest flow ahead of a weather system to impact the region this weekend, with continued breezy conditions over the plains and a chance at some light snow over parts of southwest Montana toward the weekend. CC && .PRELIMINARY POINT TEMPS/POPS... GTF 65 40 49 31 / 20 20 10 0 CTB 61 34 47 29 / 10 20 10 0 HLN 57 32 45 26 / 10 50 20 0 BZN 59 34 49 18 / 10 60 80 10 WEY 48 32 37 13 / 20 90 90 10 DLN 60 35 43 20 / 10 60 60 0 HVR 60 37 52 25 / 10 0 0 10 LWT 64 39 46 26 / 10 10 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Monday afternoon Blaine...Cascade...Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...Hill...Judith Basin... Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.